Tennessee, 2006

Hail in Tennessee, April 26, 2006

April 26, 2006 · NWS OHX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 25, 8:03 PM CST, 4 hours 17 minutes earlier.

Area forecast discussion, Apr 25, 8:03 PM CST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
903 PM CDT TUE APR 25 2006

.DISCUSSION...THE SURFACE FRONT HAS ENTERED NORTHERN MIDDLE
TENNESSEE, WITH ONLY SCATTERED CELLS HAVING FORMED ALONG THE
BOUNDARY. THE EVENING SOUNDING FROM OHX DOES SHOW AN UNSTABLE
ENVIRONMENT, BUT A LITTLE ON THE DRY SIDE, AND WITH VERY LITTLE
LOW-LEVEL WIND SHEAR. RADAR SHOWS NO ECHOES FARTHER UPSTREAM, AND AM
BEGINNING TO WONDER IF WELL SEE ANY POST-FRONTAL DEVELOPMENT. WILL
UPDATE THE PUBLIC FORECAST LATER ON IN THE EVENING TO REDUCE THE
POPS ACROSS OUR NORTHERN COUNTIES DOWN TO SCATTERED, BUT WILL LEAVE
IN LIKELY POPS FARTHER SOUTH.
&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

ROSE
Hazardous weather outlook, Apr 25, 12:20 PM CST, 12 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
120 PM CDT TUE APR 25 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-261030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
120 PM CDT TUE APR 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A COLD FRONT WILL MOVE INTO NORTH MIDDLE TENNESSEE THIS AFTERNOON.
THE FRONT WILL MOVE INTO SOUTH MIDDLE TENNESSEE THIS EVENING. A
COUPLE OF DISTURBANCES ARE EXPECTED TO RIDE OVER THE FRONT...AND A
FEW STRONG TO SEVERE THUNDERSTORMS MAY OCCUR. THE PROBABILITY OF
WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS CHANCE OF STRONG TO SEVERE THUNDERSTORMS SUNDAY AND
MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON AND TONIGHT.

04

In the hours before

Special weather statement, Apr 26, 12:04 AM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
104 AM CDT WED APR 26 2006

TNZ008-009-260650-
MACON-SUMNER-
104 AM CDT WED APR 26 2006

...STRONG THUNDERSTORM MOVING TOWARD MACON COUNTY...

AT 102 AM...RADAR INDICATED A STRONG THUNDERSTORM IN NORTHEASTERN
SUMNER COUNTY. THIS STORM IS MOVING TO THE EAST AT AROUND 30 MPH
AND WILL BE MOVING THROUGH MACON COUNTY THROUGH 145 AM. LOOK FOR
THIS STORM TO REACH LAFAYETTE AROUND 130 AM. WIND GUSTS TO 40 MPH...
SMALL HAIL AND VERY HEAVY RAINFALL WILL BE POSSIBLE WITH THIS STORM.

21

The radar

The Nashville radar (KOHX), 59 km away, was scanning. The volume nearest the first event began at 06:17 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Macon

When
April 26, 12:20 AM CST
Where
Macon County, 3 mi N of Lafayette
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.567, -86.033

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5500663.